Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 19, 2007, 4:13 PM EDT for Essex County, New York. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 4:13 PM EDT (20:13 UTC)
- Expired
- Jun 19, 2007, 5:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Essex County, NY
The radar
The Burlington radar (KCXX), 57 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:24 PM EDT | TSTM WND DMG | Westport, NY | POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:23 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 192014
SVRBTV
NYC031-192115-
/O.NEW.KBTV.SV.W.0028.070619T2013Z-070619T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
413 PM EDT TUE JUN 19 2007
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESSEX COUNTY IN NORTHERN NEW YORK
* UNTIL 515 PM EDT.
* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CLINTONVILLE TO 15
MILES WEST OF SCHROON LAKE...AND MOVING NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DEERHEAD AROUND 430 PM EDT.
SCHROON LAKE AND LEWIS AROUND 435 PM EDT.
ELIZABETHTOWN AND NORTH HUDSON AROUND 440 PM EDT.
UNDERWOOD AROUND 445 PM EDT.
PARADOX AROUND 450 PM EDT.
WILLSBORO AROUND 455 PM EDT.
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4440 7385 4445 7358 4448 7355 4454 7335
4414 7341 4408 7344 4403 7343 4383 7346
4378 7398 4378 7404 4382 7415
$$
SISSON1 follow-up statement
000
WWUS51 KBTV 192044
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
443 PM EDT TUE JUN 19 2007
NYC031-192115-
/O.CON.KBTV.SV.W.0028.000000T0000Z-070619T2115Z/
ESSEX NY-
443 PM EDT TUE JUN 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR ESSEX COUNTY IN NORTHERN NEW YORK...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ST. HUBERTS TO 6 MILES
SOUTHWEST OF UNDERWOOD..MOVING EAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PARADOX...UNDERWOOD AND EXIT 30 I87 AROUND 455 PM EDT.
ELIZABETHTOWN...IRONVILLE...CHILSON AND NEW RUSSIA AROUND 505 PM
EDT.
LEWIS...WITHERBEE AND MINEVILLE AROUND 510 PM EDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4441 7384 4445 7358 4448 7355 4454 7335
4414 7341 4408 7344 4403 7343 4383 7346
4378 7398 4378 7404 4382 7415
$$
SISSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:33 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 19, 1:33 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 133 PM EDT TUE JUN 19 2007 .SYNOPSIS... HIGH PRESSURE WILL SLIDE EAST OF THE REGION TODAY...DELIVERING A VERY WARM AND INCREASINGLY HUMID DAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN NEW YORK LATE TODAY AND BECOME MORE NUMEROUS ACROSS NORTHERN NEW YORK AND VERMONT TONIGHT...AS A COLD FRONT MOVES INTO THE REGION. SOME STORMS MAY CONTAIN STRONG WINDS AND HAIL LATE TODAY IN NORTHERN NEW YORK AND ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. ON WEDNESDAY...HIGH PRESSURE BUILDS INTO THE REGION WITH COOLER TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... VISIBLE SATELLITE LOOP SHOWING MOSTLY CLEAR SKIES ACROSS THE REGION AT THIS TIME...WITH JUST SOME CU STARTING TO DEVELOP OVER THE ADIRONDACKS. PREVIOUSLY ISSUED ZONE FORECASTS STILL LOOK GOOD...SO NO UPDATES WILL BE ISSUED. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... OTHERWISE...THE ABV MNTD DYNAMICS WL KEEP CONVECTION GOING AND PSBLY FIRE SOME ADDTNL TRW AS LLVL INSTABILITY WL STL BE PLENTIFUL. THE H3-H5 JET LIFTING NNE (PARALLEL) TO FNTL BNDRY BTWN 00-06Z WED WITH TREMENDOUS UVM SUGGESTING PTNL SLOWING OF ESTWRD PROGRESS AT THIS TIME. IN FACT...SRN STREAM HAS S/W THAT HAS LIFTED THRU MS RVR VLY AND WL TRAVERSE ACRS MID-ATLANTIC STATES INTO NJ WITH ANTHR AREA OF PSBL CONVECTION. PWATS INCREASE TO LCLLY 2+ INCHES ALG FNTL BNDRY AND LOOKING AT THE PSBLTY OF TRAINING TSRA WITH TROP DOWNPOURS ACRS NRN NY BFR MIDNGT WITH GRDL WEAKENING AFT MIDNGT ACRS VT. THE FNT CUD STALL ACRS CT RVR VLY ARD 12Z WED DUE TO THE S/W AND CONVECTION ARD NJ THAT MAY ATTEMPT TO DVLP A WEAK WAVE AND FVRBL SSW FLOW WL LKLY DRAW SOME OF THAT CONVECTION NE ALG THIS FNTL BNDRY. ATTM...ANTECEDENT CONDS ARE IN GOOD SHAPE WITH RECENT DRY WX...BUT CUD NOT RULE OUT LCLZD PONDING PRBLMS DUE TO TORRENTIAL RAINS. MID LVL S/W MVS ACRS FA WED WITH GRDL DRYING BUT NOT BFR PROVIDING SOME LIFT FOR INSTABILITY MTN -SHRA DRG PSG. WEAK RIDGING AT ALL LVLS AND COOLER AIRMASS WED NGT SPELLS GOOD OPPORTUNITY FOR RADTNL COOLING AND PATCHY FOG. && .LONG TERM /THURSDAY THROUGH TUESDAY/... UPDATED 335AM TUE MADE A FEW MODIFICATIONS TO THE LONG TERM...BUT CONFIDENCE IS STILL ON THE LOW SIDE AS NORTHWEST FLOW ALOFT IS QUITE STRONG MEANING PIECES OF ENERGY MOVING THRU THE FLOW WILL BE HARD TO TRACK. LOOKS LIKE AT LEAST 2 SYSTEMS WILL ROLL THRU THE AREA DURING THE PERIOD. THE FIRST IS ON THURSDAY AS A FAIRLY POTENT SHORTWAVE AND ASSOCIATED SFC TROF IS EXPECTED TO DROP OUT OF SRN CANADA. NOT A LOT OF LOW LEVEL MOISTURE TO WORK WITH...BUT DECENT INSTABILITY /TOTAL TOTALS NEAR 50/ AND DYNAMICS SHOULD SQUEEZE OUT SOME TSTORMS ACROSS THE REGION DURING THE AFTERNOON AND EVENING. PROFILES INDICATE SOME DRY AIR ALOFT AND LOW WET BULB ZEROS...HINTING AT HAIL AND WIND THREATS. FRIDAY SHOULD BE QUIET...THEN ANOTHER SYSTEM APPROACHES FOR SATURDAY AND SATURDAY NIGHT. LAST FEW RUNS OF GFS MODEL HAS BEEN HINTING AT SOMETHING DURING THAT TIMEFRAME. DETAILS ARE ALL OVER THE PLACE...BUT FELT IT PRUDENT TO INTRODUCE LOW CHANCE...ROUGHLY 30%... OF SHOWERS/TSTORMS AT THIS TIME. FUTURE FORECASTS CAN PIN DOWN THE TIMING AND DETAILS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THROUGH THE NEXT 24 HOURS... DETERIORATING CONDS EXPECTED THROUGH NEXT 6-12 HOURS AS SFC FRONT AND ATTENDANT DEEP CONVECTION AFFECT REGION. SCT ACTIVITY SHOULD BECOME MORE WIDESPREAD ACROSS NRN NY BY 21Z AND EVOLVE INTO WIDESPREAD RAFL W/EMBEDDED CONVECTION ACROSS THE ENTIRE AREA OVERNIGHT. INITIAL ACTIVITY ASSOC W/PRE-FRONTAL TROUGH MAY BE QUITE STRONG...WITH GUSTY WINDS AND POSSIBLE HAIL ALONG W/ASSOC MVR/IFR FLIGHT CONDS. AS OVERALL CONVECTIVE MASS EVOLVES OVERNIGHT...MORE WIDESPREAD IFR/MVFR CONDS EXPECTED AREA WIDE UNDER BROAD RAIN SHIELD...OCCASIONALLY HVY THROUGH THE PRE-DAWN HOURS. SFC FRONT THEN CLEARS ENTIRE REGION BY 12Z WITH SKIES SLOWLY CLEARING E-W AND VFR CONDS RETURNING UNDER LIGHT TO MODERATE WNW SFC FLOW. 18Z WEDNESDAY THROUGH SUNDAY... ADDL ENERGY AND ASSOC FRONT TO BRING NEXT CHC OF RAFL AND POSSBL CONVECTION/MVFR-IFR CONDS TO REGION THURSDAY AFTERNOON INTO EARLY FRIDAY...THEN AGAIN BY LATER SATURDAY INTO SUNDAY. OTW MAINLY VFR CONDS EXPECTED. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...SLW NEAR TERM...WGH SHORT TERM...SLW LONG TERM...NASH AVIATION...JMG
Hazardous weather outlook, Jun 19, 3:30 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 330 PM EDT TUE JUN 19 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-201930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 330 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THROUGH MIDNIGHT WITH THE SCATTERED THUNDERSTORM ACTIVITY ACROSS NORTHERN NEW YORK AND VERMONT. IN PARTICULAR...LOCALLY HEAVY RAIN MAY CAUSE PONDING OF WATER IN POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... IF YOU OBSERVE SEVERE WEATHER...PLEASE RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WHEN IT IS SAFE TO DO SO. BANACOS
In the hours before
Local storm report, Jun 19, 1:58 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
158 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND GST 2 SW MALONE 44.83N 74.32W
06/19/2007 E74 MPH FRANKLIN NY CO-OP OBSERVER
&&
JASONNLocal storm report, Jun 19, 2:09 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
209 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG MALONE 44.85N 74.29W
06/19/2007 FRANKLIN NY CO-OP OBSERVER
WIDESPREAD TREES AND POWERLINES DOWN
&&
JNSpecial weather statement, Jun 19, 3:05 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 305 PM EDT TUE JUN 19 2007 NYZ028-030-031-034-VTZ001-002-192000- WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-SOUTHERN FRANKLIN- INCLUDING...PLATTSBURGH...SARANAC LAKE AND SWANTON 310 PM EDT TUE JUN 19 2007 AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY GUSTY WINDS AND FREQUENT LIGHTNING FROM MOOERS TO LYON MOUNTAIN TO WEST OF LAKE CLEAR...MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR SARANAC LAKE...LAKE CLEAR BY 320 PM...NEAR RAY BROOK...RIVERVIEW BY 330 PM...NEAR LAKE PLACID...CADYVILLE BY 340 PM...NEAR MORRISONVILLE...HAWKEYE BY 350 PM...NEAR HIGHGATE SPRINGS AND NORTH HERO BY 400 PM. THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE OR IF ON THE NORTHERN PART OF LAKE CHAMPLAIN SEEK SAFE HARBOR NOW. SISSON
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:46 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 31 min |
| Jun 19, 2:11 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 34 min |
| Jun 19, 3:56 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 49 min |
| Jun 19, 5:15 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 30 min |
| Jun 19, 5:59 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.